News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Effexor withdrawl brain shivers


 LittleBitNorth - Fri Jun 20, 2008 2:29 am

I have previously posted about withdrawl off of Effexor. I have been on it for approx 7-8 years. My highest dosage was 325mg and I have been tapering off for about 2 years. I am now on my 5th day cold turkeying off of the 75mg dose I was on for about 5 months. Can you tell me about how much longer the withdrawl lasts? Specifically "Brain Shivers". I feel them behind my eyes, through my head which at some times I can hear and it sounds like cloth rubbing together. They travel through my chest and into my abdoman. I get motion sickness if I turn quickly during these. I'm really trying to not fall back on the effexor but I'm scared this is never going to pass or may continue for a year or more. What is the longest amount of time these could continue?
Thank you
LittleBitNorth
 Dr. E. Seigle - Tue Jul 15, 2008 4:49 pm

Dear LittleBitNorth,

Your withdrawal syndrome could take from a week to many weeks or even months. I am concerned that you have stopped much too abruptly. You and your doctor should consider tapering from the 75 mg dose very slowly and gradually, over a period of one to a few months, depending on what you have needed to do in the past. I will check the published literature, and if you write back a posting in a week, I can let you know what I've discovered in terms of typical or average times for the withdrawal syndrome. Good luck, and please talk to your doctor so that you don't go through these symptoms for a prolonged period.

-Eliot Seigle MD
 LittleBitNorth - Wed Jul 16, 2008 12:26 am

Thank you so much for replying. It has been 4 weeks now since I went off. I just saw your posting. I am still getting these brain shivers and extreme emotional ups and downs. The good part is that I either have a lot more energy or that I can avoid deep thinking by staying busy all day. (taking on projects I normally wouldn't start) I am adjusting to the brain shivers. I know that they haven't deminished but they aren't making me sick to my stomach anymore. I really don't want them to be a lifetime issue. Thank you for taking the time to look this up for me. I am so grateful. This last month has been hell.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here